Alert archive / Hawaii / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this red flag warning at Sep 4, 2009, 3:41 AM HST. It took effect at Sep 4, 2009, 10:00 AM HST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2009, 3:41 AM HST (13:41 UTC)
- In effect from
- Sep 4, 2009, 10:00 AM HST
- Expired
- Sep 4, 2009, 4:55 PM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW80 PHFO 041341 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 341 AM HST FRI SEP 4 2009 HIZ001-003-005>007-010-011-013>016-018-019-021-023-024-026-050300- /O.UPG.PHFO.FW.A.0002.090904T2000Z-090905T0400Z/ /O.NEW.PHFO.FW.W.0002.090904T2000Z-090905T0300Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- OAHU NORTH SHORE-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI LEEWARD- LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND- KOHALA- 341 AM HST FRI SEP 4 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM HST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. LOW FUEL MOISTURE LEVELS AND STRONG TRADE WINDS WILL CREATE THE POSSIBILITY OF CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$ HIZ009-050300- /O.NEW.PHFO.FW.W.0002.090904T2000Z-090905T0300Z/ OLOMANA- 341 AM HST FRI SEP 4 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM HST THIS AFTERNOON. LOW FUEL MOISTURE LEVELS AND STRONG TRADE WINDS WILL CREATE THE POSSIBILITY OF CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$ DONALDSON
1 follow-up statement
000 WWHW80 PHFO 050255 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 455 PM HST FRI SEP 4 2009 ...RED FLAG WARNING CANCELLED... .OVERVIEW...GUSTY WINDS ARE EASING...AND RELATIVE HUMIDITY VALUES ARE REBOUNDING ABOVE CRITICAL LEVELS AS TEMPERATURES DROP LATE THIS AFTERNOON. ALTHOUGH LEEWARD AREAS WILL BE HOT AND RATHER DRY TOMORROW...TRADE WINDS WILL BE ON THE DECLINE...AND CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED ON SATURDAY. HIZ001-003-005>007-009>011-013>016-018-019-021-023-024-026-050400- /O.CAN.PHFO.FW.W.0002.000000T0000Z-090905T0300Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA- SOUTH BIG ISLAND-KOHALA- 455 PM HST FRI SEP 4 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE RED FLAG WARNING. $$ WROE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Sep 3, 8:30 PM HST, 7 hours 11 minutes earlier.
Area forecast discussion, Sep 3, 8:30 PM HST, 7 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST THU SEP 3 2009 .SYNOPSIS... HIGH PRESSURE TO THE NORTH WILL MAINTAIN BREEZY TRADE WINDS THROUGH FRIDAY NIGHT. THE WINDS WILL WEAKEN STARTING SATURDAY AS THE HIGH MOVES AWAY TO THE EAST. A LOW ALOFT NORTHEAST OF MAUI WILL KEEP THE WEATHER SOMEWHAT SHOWERY THROUGH FRIDAY NIGHT. THE WEATHER WILL TURN DRIER ON SATURDAY AS RIDGING ALOFT PUSHES IN FROM THE EAST AND MAKES THE ATMOSPHERE MORE STABLE. && .DISCUSSION... A SURFACE HIGH 835 MILES NORTH OF KAUAI IS PRODUCING BREEZY TRADE WINDS OVER THE ISLANDS. SATELLITE IMAGERY SHOWS ONLY SCATTERED LOW CLOUDS UPSTREAM OF THE ISLANDS BUT A LOW ALOFT 150 MILES EAST NORTHEAST OF MAUI IS MAKING THE ATMOSPHERE OVER THE ISLANDS A BIT UNSTABLE. THIS INSTABILITY MEANS THAT THE CLOUDS HITTING THE ISLANDS ARE PRODUCING SCATTERED SHOWERS. THERE WILL BE LITTLE CHANGE THROUGH FRIDAY NIGHT AS THE SURFACE HIGH TO THE NORTH WILL MAINTAIN BREEZY TRADE WINDS AND THE LOW ALOFT WILL KEEP THE ATMOSPHERE SOMEWHAT UNSTABLE. ON SATURDAY...THE SURFACE HIGH WILL START MOVING OFF TO THE EAST AND THE WINDS WILL WEAKEN. THE LOW ALOFT WILL SHIFT NORTH AS RIDGING ALOFT PUSHES IN FROM THE EAST. THE ATMOSPHERE WILL BECOME MORE STABLE AND SHOWERS WILL DECREASE. MODERATE TRADE WINDS WILL PERSIST THROUGH EARLY NEXT WEEK. THE TRADES MAY BECOME GENTLE BY MID-WEEK AS A FRONT MOVES TOWARD THE ISLANDS FROM THE NORTHWEST AND THE SUBTROPICAL RIDGE WEAKENS AND MOVES CLOSER TO THE ISLANDS. SOME TROPICAL MOISTURE MAY MOVE OVER THE ISLANDS AROUND THE MIDDLE OF NEXT WEEK AND MAY BRING SOME HUMID...SHOWERY WEATHER. && .FIRE WEATHER... BREEZY AND GUSTY WINDS WILL PERSIST...WITH DRY CONDITIONS FORECAST FOR LEEWARD AREAS ON FRIDAY. THUS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FRIDAY DUE TO EXPECTED HIGH FIRE DANGER. && .MARINE... CONTINUED PRESSURE RISES SUGGEST THAT TRADE WINDS WILL REMAIN QUITE STRONG. WE HAVE EXPANDED THE SMALL CRAFT ADVISORY TO COVER ALL OF THE COASTAL WATERS THROUGH EARLY SATURDAY MORNING. THE STRONG TRADES WILL GENERATE ROUGH SURF ALONG EAST FACING SHORES. && .HFO WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 1000 AM FRIDAY THROUGH 600 PM FRIDAY. SMALL CRAFT ADVISORY UNTIL 6 AM HST SATURDAY FOR ALL HAWAIIAN WATERS. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 3:31 PM HST | Fire Weather Watch | HFO | 12 hr |
Nearby
Red Flag Warnings in Hawaii, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.